Mississippi, 2015Tornadoes in Mississippi, April 13, 2015
April 13, 2015 · NWS JAN · 3 events in 3 counties and zones
During the morning of April 13th, an upper level low pressure system was drifting over Texas and high amounts of moisture moved into the region. This fueled some showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $28,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the morning of April 13th, an upper level low pressure system was drifting over Texas and high amounts of moisture moved into the region. This fueled some showers and thunderstorms. Showers developed in central Mississippi heading to the northeast into the Jackson Metro area. Low level winds and moisture were favorable for some very shallow rotating showers. These storms were shallow and contained no lightning. Three tornadoes occurred from these showers, all being weak in intensity. The showers moved out of the area late in the evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 13, 2:55 PM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Apr 13, 2:55 PM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT MON APR 13 2015
.DISCUSSION...TONIGHT THROUGH TUESDAY NIGHT...SHOWERS AND STORMS...
ASSOCIATED WITH A DISTURBANCE ALOFT AND AN ATTENDANT MCV...WHOSE
CENTER IS JUST CROSSING THE MISSISSIPPI RIVER INTO WEST CENTRAL
MISSISSIPPI...CONTINUES TO LIFT EAST NORTHEAST ACROSS THE CWA THIS
AFTERNOON. ALL OF THIS ACTIVITY IS ASSOCIATED WITH AN UPPER LEVEL
LOW PRESSURE SYSTEM CHURNING OVER NORTHWEST TEXAS. AS THE MCV
CONTINUES TO LIFT EAST NORTHEAST...SHOWERS...ALONG WITH A FEW
THUNDERSTORMS...ASSOCIATED WITH IT WILL SHIFT NORTHEAST ACROSS THE
AREA. POCKETS OF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS CONVECTION
THIS AFTERNOON AND INTO THE EVENING...WHICH COULD RESULT IN SOME
LOCALIZED FLASH FLOODING. CURRENTLY FOR THIS AFTERNOON AND
EVENING...IT LOOKS LIKE THIS POTENTIAL WILL EXIST OVER AREAS ALONG
AND NORTH OF THE INTERSTATE 20 CORRIDOR WHERE ACTIVITY IS EITHER
FALLING OR ADVANCING INTO.
COMPUTER MODELS INDICATE ONCE THIS ONGOING ACTIVITY ACROSS THE CWA
CLEARS OUT...THERE WILL BE A LULL IN ORGANIZED ACTIVITY DURING THE
OVERNIGHT HOURS. STILL WITH THIS DEEPLY MOIST AIRMASS OVER THE
REGION...AND SUBTLE POCKETS OF ENERGY MEANDERING ABOUT...SOME
SHOWERS CAN'T BE RULED OUT THROUGH THE NIGHT. I ALSO WON'T RULE OUT
THE POTENTIAL FOR SOME HEAVY DOWN POURS WITH SHOWER ACTIVITY
OVERNIGHT AS PRECIPITABLE H2O VALUES GENERALLY HOVER BETWEEN 1.75-
2.00 INCHES.
ANOTHER BOUT OF SHOWERS AND STORMS WILL BE POSSIBLE TUESDAY INTO
TUESDAY EVENING AS YET ANOTHER DISTURBANCE IS PROGGED TO SHIFT EAST
NORTHEAST NEAR THE FORECAST AREA...WHILE A COLD FRONT TRYS TO SINK
SOUTHEAST INTO AT LEAST THE NORTHWEST PORTION OF THE CWA. THERE
STILL REMAINS SOME QUESTION TO WHETHER OR NOT THIS FEATURE WILL MAKE
IT THIS FAR SOUTH. STILL FOR THE REASONS JUST STATED ABOVE...IN
ADDITION TO DAYTIME HEATING IN THIS MOIST AND UNSTABLE AIRMASS...
SOLID RAIN CHANCES WILL EXIST ACROSS THE FORECAST AREA TUESDAY.
SOME RAIN CHANCES WILL LINGER INTO TUESDAY NIGHT...BUT AGAIN AN
OVERALL LULL IN ACTIVITY IS CURRENTLY FORECAST FOR THE TUESDAY NIGHT
PERIOD. /19/
WEDNESDAY THROUGH SUNDAY NIGHT...THE LONG TERM WILL BE
DOMINATED BY SOUTHWEST FLOW...ABUNDANT MOISTURE AND A SERIES OF
SHORT WAVES MOVING ACROSS THE AREA. ON WEDNESDAY ANOTHER SHORT WAVE
WILL MOVE ACROSS THE AREA WITH ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS. THE GFS ACTUALLY INDICATES A BREAK IN THE ACTIVITY
WEDNESDAY NIGHT INTO THURSDAY AS SHORT WAVE RIDGING MOVES ACROSS THE
AREA WITH RELATIVELY DRIER AIR BUILDING IN...BUT THIS WILL BE SHORT
LIVED AS PWATS INCREASE TO ABOVE 1.7 INCHES THURSDAY AFTERNOON AND
ANOTHER SHORT WAVE MOVES ACROSS THE AREA.
BOTH THE GFS/ECMWF ARE IN GOOD AGREEMENT OF AN UPPER LOW CUTTING
GENERALLY OVER THE FOUR CORNERS REGION IN THE SOUTHWEST CONUS WITH
SOUTHWEST FLOW CONTINUING TO PREVAIL ACROSS THE REGION INTO THE
WEEKEND. THE GLOBAL MODELS VERY ON THE TIMING OF THE SHORT WAVES
ACROSS THE AREA THURSDAY INTO SATURDAY...BUT THERE WILL CONTINUE TO
BE A RISK FOR HEAVY RAINFALL AND FLASH FLOODING. BOTH THE GFS/ECMWF
PHASE THE UPPER LOW WITH AN UPPER TROUGH AND BRINGS THIS SYSTEM
ACROSS THE AREA DURING THE SATURDAY NIGHT/SUNDAY TIME FRAME. THE
GLOBAL MODELS DO AGREE ON ONE THING IS THAT IT WILL BE VERY WET FOR
THE NEXT WEEK OR SO ACROSS THE ARKLAMISS. /15/
&&
.AVIATION...MVFR/IFR CEILINGS CONTINUE TO PREVAIL THIS AFTERNOON AS
SHOWERS AND THUNDERSTORMS CONTINUE TO LIFT ACROSS THE AREA FROM THE
SOUTH. THE LOWER FLIGHT CATEGORIES WILL CONTINUE THROUGH TONIGHT.
PREVAILING WILL BE FROM WINDS FROM THE SOUTHEAST FROM 7 TO 15 MPH.
LOWER FLIGHT CATEGORIES AND GUSTY WINDS CAM BE EXPECTED NEAR STORMS.
MOST OF THE TSTM ACTIVITY WILL END FROM THE SW THIS EVENING BUT A
WEAK COLD FRONT WILL DROP INTO THE AREA AFTER 06Z MAINTAINING RAIN
CHANCES TONIGHT. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 65 77 63 78 / 60 67 49 61
MERIDIAN 65 78 63 78 / 68 65 59 65
VICKSBURG 64 76 63 79 / 52 63 47 58
HATTIESBURG 68 78 65 79 / 50 70 52 64
NATCHEZ 66 77 63 78 / 43 68 41 57
GREENVILLE 63 72 60 76 / 74 48 42 52
GREENWOOD 64 74 62 77 / 81 48 51 58
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
19/22/15
Hazardous weather outlook, Apr 13, 2:53 PM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CDT MON APR 13 2015
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
142100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
353 PM CDT MON APR 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND TUESDAY
FLOODING
THREAT...ELEVATED
TIMING...TONIGHT THROUGH TUESDAY
THERE IS CONFIDENCE THAT FLASH FLOODING AND RIVER FLOODING WOULD
OCCUR IF HEAVY RAINFALL OF ONE TO TWO INCHES FALL IN A SHORT PERIOD
OF TIME TONIGHT THROUGH TUESDAY. A DISTURBANCE MOVING ACROSS THE AREA
AND AN APPROACHING COLD FRONT COULD HELP DEVELOP THUNDERSTORMS WITH
VERY HEAVY RAINFALL RATES OVER THE ENTIRE OUTLOOK AREA TONIGHT AND
TUESDAY.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
WE ARE CONFIDENT IN THE POTENTIAL FOR FLOODING OVER THE ENTIRE
OUTLOOK AREA TUESDAY NIGHT THROUGH FRIDAY. SEVERAL ROUNDS OF HEAVY
RAINFALL TOTALING THREE TO SIX INCHES OVER GROUNDS THAT ARE NEARLY
SATURATED WILL LEAD TO THE POSSIBILITY OF FLASH FLOODING AND RIVER
FLOODING WITHIN THE REGION.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.
21
&&
...HAZARD LEGEND...
*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Apr 13, 5:08 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
608 PM CDT MON APR 13 2015
MSZ048-049-132345-
HINDS MS-RANKIN MS-
608 PM CDT MON APR 13 2015
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL RANKIN AND EAST
CENTRAL HINDS COUNTIES UNTIL 645 PM CDT...
AT 607 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER SOUTH JACKSON...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PEARL AROUND 620 PM CDT.
FLOWOOD AROUND 625 PM CDT.
BRANDON AROUND 635 PM CDT.
LAT...LON 3221 9023 3230 9027 3239 9005 3227 8998
TIME...MOT...LOC 2307Z 246DEG 21KT 3226 9019
DL
Special weather statement, Apr 13, 5:53 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
653 PM CDT MON APR 13 2015
MSZ049-140030-
RANKIN MS-
653 PM CDT MON APR 13 2015
...SHOWERS WITH GUSTY WINDS WILL AFFECT NORTHEASTERN RANKIN COUNTY
UNTIL 730 PM CDT...
AT 652 PM CDT...METEOROLOGISTS WERE TRACKING SHOWERS PRODUCING GUSTY
WINDS NEAR FANNIN...OR 7 MILES NORTHEAST OF BRANDON...MOVING
NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PISGAH AROUND 705 PM CDT.
LEESBURG AROUND 710 PM CDT.
LAT...LON 3232 8998 3238 9002 3257 8981 3239 8974
TIME...MOT...LOC 2352Z 239DEG 31KT 3238 8994
DL
Tornado, Hinds
- When
- April 13, 6:11 PM CST to 6:25 PM CST
- Where
- Hinds County, 0.87 mi W of Pine Grove to 1.56 mi W of New Byram
- Rating
- EF0
- Path length
- 6.09 mi
- Path width
- 25 yd
- Property damage
- $7,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.131, -90.385
The tornado began near Lebanon Pinegrove Road where it uprooted a large tree. The tornado continued northeast, where it snapped a utility pole. It then ended in the Ridgelea community off of Gary Road, where a few trees were uprooted and there was also minor fence and roof damage. Maximum estimated wind speeds were 85 mph.
Tornado, Scott
- When
- April 13, 6:46 PM CST to 6:47 PM CST
- Where
- Scott County, 2.1 mi WNW of Lillian to 1.95 mi WNW of Lillian
- Rating
- EF1
- Path length
- 0.55 mi
- Path width
- 100 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.506, -89.585
The tornado began in a wooded area knocking down some trees in its path. The tornado continued towards Hattie-Lyles road where a roof was blown off of a barn and caused minor roof damage to a home. The tornado continued to snap trees along a path before ending at Hattie-Lyles road. Maximum estimated wind speeds were 95 mph.
Tornado, Leake
- When
- April 13, 7:05 PM CST to 7:07 PM CST
- Where
- Leake County, 1.18 mi NE of Walnut Grove to 2.32 mi NE of Walnut Grove
- Rating
- EF0
- Path length
- 1.15 mi
- Path width
- 50 yd
- Property damage
- $11,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.593, -89.456
This tornado began in southeast Walnut Grove near Golden Avenue and continued northeast near Reeves and Maple Street knocking down trees in its path. After the tornado crossed Gunter Road it tore a part of a roof off of a chicken house and a shed. The tornado continued northeast where it ended just south of Sistrunk Road, where it caused some damage to a chicken house. Maximum estimated wind speeds were 85 mph.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Texas, April 13, 2015$100,000 · EF2 · 1 event
- Flash Flooding and Hail in Texas, April 13 to 14, 2015$572,000 · 1 in hail · 16 events
- Strong Wind in California, April 13 to 14, 2015$1.0 million · 1 event
- Wildfire in Wisconsin, April 13, 20151 injured · $57,000 · 1 event
- Flash Flooding in Oklahoma, April 13, 2015$25,000 · 9 events
- Hail and Damaging Wind in Texas, April 13, 2015$20,000 · 2.5 in hail · 6 events
- Damaging Winds and Lightning Strike in Florida, April 13, 20152 injured · $5,000 · 3 events
- Flash Flooding and Hail in Texas, April 13, 2015$7,000 · 1.25 in hail · 11 events
- Hail in Texas, April 13, 20151.75 in hail · 8 events
- Flash Flooding in Texas, April 13, 2015$2,000 · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 13, 20155 events
- Flash Flooding in Arkansas, April 13, 20153 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 565126, 565127, 565131.